It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-04-2008, 03:12 PM   #1
Newbie
(female)
 
Join Date: Jan 2006
Posts: 2
Sherry889 HB User
Over Medicated?

Hey folks,

I come to all of you wise people with a question - I hope you'll be able to offer some opinions and advice.

My name is Sherry, I’m 37, overweight, and hypothyroid (being treated with 75 ug Synthroid for roughly 2 years). On Thursday evening, while watching TV, I noticed that my heart rate was higher than normal - quite odd especially since I was at rest. The next day, I began feeling very strange. My heart was still racing and I felt really weird on the inside - almost like I was jittery or shaky. Perhaps it is weakness - I can’t really describe the feeling. All I know is that I just don’t feel well and haven’t since Thursday. I have taken up camp on my sofa with my TV and trusty notebook because I can't sleep. About an hour or two after falling asleep, I wake up with my heart racing and it just freaks the heck outta me!

I saw my doctor today and his initial thought was panic disorder. Say what? I then mentioned that I recently started a weight loss and exercise program. I lost 12 lbs in 8 weeks and then began working out at the gym four times a week. He still says panic disorder.

Here is my question: Could this small weight loss/change in diet/increase in activity cause me to now be over-medicated? Could my previously adequate dose now be too much for a somewhat "smaller" me?

In any case, I pushed for blood work (which I did this morning - results wont be back till Friday). To play it safe, my doctor also sent me for an EKG, which I also did this morning. I guess those results were okay because I was told he’d have those results today and I didn’t get a phone call.

Last edited by Sherry889; 03-04-2008 at 03:19 PM.

 
Sponsors Lightbulb
   
Old 03-04-2008, 03:18 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: u.s.
Posts: 1,679
osteoblast HB User
Re: Over Medicated?

Sherry-That is an interesting question. Let us know how your labs come out. To me it seems possible that 12 pounds could make a difference.
Did you change anything else like when you take the synthroid or what you are eating?
When I was overmedicated due to a change in dose that went up too high, I felt like I had too much coffee and it just didn't stop. I couldn't sleep, I felt on edge emotionally, quick to cry -it was awful. It just took me a few days to figure out that it was a change I could not tolerate and the blood test proved I went hyper so my dose had to be lowered.
I am wondering 12 pounds off your body weight would represent what % change in you weight??What I am getting at is if you are somewhat heavy then 12 pounds might not actually be much of a weight change. If you are lighter it could represent a higher percentage change and thus make it more likely that it could have effected your dose requirement.

Last edited by osteoblast; 03-04-2008 at 03:20 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Over medicated? (along with some good news) steamrollhehe Bipolar Disorder 8 04-06-2008 05:25 PM
Over Medicated kimpossible67 Multiple Sclerosis 9 09-24-2007 06:00 AM
am i over medicated on levothyroxine?? vickie45 Thyroid Disorders 25 06-16-2007 09:55 AM
over medicated? kh1959 Thyroid Disorders 2 09-22-2006 11:31 AM
All of this over a... Jewel2 Reflex Sympathetic Dystrophy (RSD) (CRPS) 74 06-25-2006 11:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:42 AM.



Site owned and operated by HealthBoards.com
Terms of Use 1998-2014 HealthBoards.com All rights reserved.
Do not copy or redistribute in any form!